Doctor insights on:
What To Do To Normalize Sgpt And Sgot
Why are they up?: Elevated liver enzymes (sgpt, sgot, also called ast and alt) are signs of inflammation in the liver, but they do not tell you the cause. The treatment will depend on the cause. A few of the common causes are overuse of alcohol. Being overweight, certain medications, infections, autoimmune diseases, and metabolic diseases (copper or iron storage diseases). Further investigation is needed. ...Read moreSee 1 more doctor answer
After taking saaz 500 (salfasalazine) for a month test report shows alt(sgpt ) is 188 iu/l and ast(sgot) is 90 iu/l. How to normalize the levels?
It depends: Sulfasalazine may be the cause of abnormal liver tests, but only in a very small percentage of patients. If you also have a fever and rash, it could be a type of hypersensitivity (allergic reaction) and might need to be stopped. You also could have some other liver problems that might need to be treated (like chronic hepatitis infection or other drugs that affect your liver). See your doctor! ...Read more
Hello, my sgpt is 113, sgot 50. No hepa b or c. I have a fatty liver. What is the best medication to normalize my enzyme in 1 month? Thanks
No meds for Liver: There are no medications to heal the liver. Honestly. You must change your life, your diet and your weight. You must avoid anything else that can stress the liver like tylenol and Acetaminophen products, no alcohol. Please use this wake up call to get healthy. You need your liver to grow old. ...Read more
Liver or muscle ?: If you are taking cholesterol pills ...Lower the dose or stop them, and recheck levels. Otherwise the most common cause is prob. "fatty liver" ( in even mild overweight, in diabetics or metabolic syndrome) if the numbers are less than 100 and you have had them for several weeks or months. A liver ultrasound will confirm it. There is no proven treatment. Get tested for hepatitis a, b and c. Muscle? ...Read moreSee 2 more doctor answers
Slightly elevated: If these levels are persistenly elevated, you need to be tested for liver disease. Do you drink, if you do, stop. Donot take tyelnol, do you know if you have hep c? What is your weight? If overweight, lose wt. What medications do you take? You need to address these issues with your doctor as all these may be relevant and more may be revealed during history and physical. ...Read moreSee 1 more doctor answer
Begin workup: A week or so off alcohol and all meds that might be contributing may return these to normal. If not, your physician will rule hepatitis b and c, hemochromatosis (don't overlook this one), and maybe antitrypsin deficiency, autoimmune hepatitis, and/or wilson's in or out. If all ruled out, this may be the fatty liver of diabetes; a fitness-focused lifestyle may be a big help. Stay proactive. ...Read moreSee 2 more doctor answers
Depends on cause: Elevation of SGOT and SGPT is due to ongoing liver injury and can occur from several reasons, Hepatitis B or C, alcohol, fatty changes, autoimmune diseases and other reasons. Normalization of these enzymes depend on the cause and treatment specific for that cause. You should see a liver doctor, a hepatologist, to determine the cause of elevation. ...Read more
- Talk to a doctor live online for free
- During pregnancy if sgot and sgpt level increase what to do
- What foods to eat if sgpt and sgot are high?
- What is the best food to cure sgpt and sgot?
- Ask a doctor a question free online
- I brush my teeth two or three times a day and they are still yellow what to do
- Very itchy rash around my neck its splotchy and very dry what to do for it
- What to do if head spinning and feel nauseous?
- Nyquil makes me really sick to my stomach what do i do im sick and need sleep
- Talk to a hepatologist online for free